TARU PUBLICATIONS
Journal of Interdisciplinary Mathematics cover
Open Access ·Peer-reviewed·ISSN (Online): 2169-012X·ISSN (Print): 0972-0502

Monthly Journal: Publishes the methodological and theoretical role of mathematics and mathematical applications underpinning scientific research.

Issues up to 2022 co-published with and available at:Taylor & Francis Online
submissions@tarupublications.com
Open Access Research Article

Mathematical modeling of population dynamics using differential equations

, * , , , ,

* Corresponding author · click or hover a name for details

pp. 3173–3182Vol. 29Issue 10October 2026DOI: 10.47974/JIM-2828XML
Received:
01 Apr 2026
Published Online:
27 Oct 2026
Article type:
Research Article
Language:
EN
Article no.:
JIM-2828
Pages:
3173–3182

Abstract

Population dynamics are used to give a mathematical explanation to changes in biological populations where they grow, compete, are limited by resources and affected by the environment. In this study, a framework for population analysis of temporal behavior is developed in the form of nonlinear governing equations of the form of differential equation. System variables that depend on population, assumptions used in the models, and equilibrium states and stability conditions are systematically formulated to describe long-term system behavior. Various population scenarios are represented by the model parameters and initial conditions. Numerical solution algorithm is used to approximate trajectories of populations for which analytical solutions are hard to come by. The suggested system measures changes in the size of the population, rate of growth, convergence to equilibrium and stability under varying parameter conditions. The examples show how differential equations can be used to model complex interactions in population dynamics and forecast changes in populations over time.

Keywords

Subject Classifications

12H20

References

References

[1] F. Huancas, A. Coronel, E. Lozada, and J. Torres, “Mathematical modeling of population dynamics of pollinators: A survey,” Biology, vol. 14, no. 9, Art. no. 1308 (2025), doi: 10.3390/biology14091308.

[2] I. Andrusyak, O. Brodyak, P. Pukach, and M. Vovk, “Mathematical modeling of cell growth via inverse problem and computational approach,” Computation, vol. 12, no. 2, Art. no. 26 (2024), doi: 10.3390/computation12020026.

[3] R. Wang, Y. Luo, H. Li, and C. Hu, “Modeling population dynamics and assessing ecological impacts of lampreys via sex ratio regulation,” Applied Sciences, vol. 15, no. 14, Art. no. 7680 (2025), doi: 10.3390/app15147680.

[4] B. Chen-Charpentier, “On population models with delays and dependence on past values,” Axioms, vol. 13, no. 3, Art. no. 206 (2024), doi: 10.3390/axioms13030206.

[5] R. C. Poonia, T. Singh, C. K. Rajashri, D. Mondal, and S. M. Patil, “Optimizing communication system security through comprehensive testing and intelligent network configurations,” Journal of Information and Optimization Sciences, vol. 47, no. 5-A, pp. 1709–1717 (2026), doi: 10.47974/JIOS-2261.

[6] C. Z. Yi, Y. Yeping, C. W. Cheong, and L. Min, “The computation of time-varying long memory Hurst parameter for global stock markets,” Journal of Statistics and Management Systems, vol. 29, no. 2, pp. 151–166 (2025), doi: 10.47974/JSMS-1487.

[7] D.-P. Covei, T. A. Pirvu, and C. Sterbeti, “The equilibrium solutions for a nonlinear separable population model,” Mathematics, vol. 12, no. 2, Art. no. 273 (2024), doi: 10.3390/math12020273.

[8] M. Zorom, M. Cisse, M. Bologo, S. Thiam, and H. Karambiri, “Population-resource systems with perception and decision delays: Asymmetric stability analysis,” AppliedMath, vol. 5, no. 4, Art. no. 164 (2025), doi: 10.3390/appliedmath5040164.

[9] M. Cichoń and K. Cichoń, “On mathematical models based on delay differential equations in epidemiology,” Applied Sciences, vol. 15, no. 18, Art. no. 10267 (2025), doi: 10.3390/app151810267.

[10] S. Petrovskii, W. Alharbi, A. Alhomairi, and A. Morozov, “Modelling population dynamics of social protests in time and space: The reaction-diffusion approach,” Mathematics, vol. 8, no. 1, Art. no. 78 (2020), doi: 10.3390/math8010078.

[11] C. Gao, Z. Zhang, and B. Liu, “Uncertain population model with jumps,” Mathematics, vol. 10, no. 13, Art. no. 2265 (2022), doi: 10.3390/math10132265.

[12] D. T. Pham and Z. E. Musielak, “Novel roles of standard Lagrangians in population dynamics modeling and their ecological implications,” Mathematics, vol. 11, no. 17, Art. no. 3653 (2023), doi: 10.3390/math11173653.

[13] O. Moaaz, G. E. Chatzarakis, D. Chalishajar, and O. Bazighifan, “Dynamics of general class of difference equations and population model with two age classes,” Mathematics, vol. 8, no. 4, Art. no. 516 (2020), doi: 10.3390/math8040516.

[14] D. d. S. Baptista and N. M. Brites, “Modelling French and Portuguese mortality rates with stochastic differential equation models: A comparative study,” Mathematics, vol. 11, no. 22, Art. no. 4648 (2023), doi: 10.3390/math11224648.

[15] A. S. Rashed, M. M. Mahdy, S. M. Mabrouk, and R. Saleh, “Fractional order mathematical model for predicting and controlling dengue fever spread based on awareness dynamics,” Computation, vol. 13, no. 5, Art. no. 122 (2025), doi: 10.3390/computation13050122.

Views: 6Downloads: 4Citations: 0